The relationship between aurothioglucose- and d-penicillamine-induced proteinuria

F. Speerstra*, L.B.A. van de Putte, J.J. Rasker, P. Reekers, J.P. Vandenbroucke

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Scopus)

Abstract

We studied patients with rheumatoid arthritis who have been treated with aurothioglucose (Au) and subsequently with D-penicillamine (DP), and who developed drug-induced proteinuria, over a 10-year period. Twelve patients developed Au-induced and 19 DP-induced proteinuria. Of the 12 patients with Au-induced proteinuria, only 2 (17% developed DP-induced proteinuria, indicating a slightly increased risk as compared with the overall incidence (9.3 % of this reaction in 168 DP-treated patients. In addition, only a minority (2 out of 19, 10.6% of patients with DP-induced proteinuria had previous Au-induced proteinuria. These data may indicate that different mechanisms are operative in Au and DP-induced proteinuria, as is also suggested by the finding that HLA-DR3 was present more frequently in the latter (50% than in the former (21 % A history of previous Au-induced proteinuria is insufficient reason to deny these patients the benefits of subsequent treatment with DP.

Original languageEnglish
Pages (from-to)363-368
Number of pages6
JournalScandinavian journal of rheumatology
Volume13
Issue number4
DOIs
Publication statusPublished - 1 Jan 1984
Externally publishedYes

Fingerprint Dive into the research topics of 'The relationship between aurothioglucose- and d-penicillamine-induced proteinuria'. Together they form a unique fingerprint.

Cite this